My week long recess has come to an abrupt end and tomorrow I will be writing the pharmacology mid-module test .
It is with a heavy heart that I bid adieu to movie and series marathons , unhurried awakenings and leisurely reclination . Tomorrow I will have to readjust to the bustle of the MB,ChB hustle (see what i did there – intentional rhyming :P) .
I was initially irked by the awkward timing of this vacation but I eventually came to appreciate it immensely for a number of reasons:
a) I had the opportunity to study . I studied at home mostly but I also studied with a group of friends on some occasions and it was incredibly helpful! I am normally unenthusiastic about things that require group effort but the study group proved to be a worthwhile endeavour.
b) I indulged in my introvertedness ! I had the opportunity to read novels ( hallelujah !), catch up on the latest movies , rewatch some of my favourite series ! I visited the Isle of DSTV ( South Africa’s Netflix), swam in the Sea Of Books and trolled on the Internet Atoll regularly.
c) I did a lot of existential thinking. I thought about my life and where on earth this I was headed . I made some BIG decisions and had the chance to “reconnect” with myself.
For the next two weeks I will be steaming on ahead with Pharmacology. The only problem I have with Pharmacology is that I cannot pronounce half of the drugs I am learning about ! I sound spastic and my tongue gets horribly twisted whenever I attempt to say them .A few examples of the worst ones yet: Chlorpheniramine , Thioridazine , Tubocurarine , Selegiline , Mepivacaine ??
My accent is weird enough when I have to speak “normal” English so how on earth I am expected to master the pronunciation of these drugs is beyond me. If anyone has any tips regarding pronunciation , please enlighten me !
Other than that , Pharmacology is rather interesting thus far. I nearly jumped with excitement when we had a lecture on NSAIDs ( Non Steroidal Anti Inflammatory Drugs) because I recognised the drugs Paracetamol, Aspirin and Ibuprofen . It made me really happy to know that my lecturer was in fact not speaking gibberish.
Lots of Lily Love ❤ (LOLL)